Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Primitive characters of subgroups of $M$-groups

Author: Mark L. Lewis
Journal: Proc. Amer. Math. Soc. 125 (1997), 27-33
MSC (1991): Primary 20C15
MathSciNet review: 1353389
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be an $M$-group, let $S$ be a subnormal subgroup of $G$, and let $H$ be a Hall subgroup of $S$. If the character $\gamma \in \operatorname {Irr}(H)$ is primitive, then $\gamma (1)$ is a power of 2. Furthermore, if $|G:S|$ is odd, then $\gamma (1)=1$.

References [Enhancements On Off] (What's this?)

  • 1. D. Gajendragadkar, A Characteristic Class of Characters of Finite $\pi $-Separable Groups, J. Algebra 59 (1979), 237-259. MR 82b:20012
  • 2. I. M. Isaacs, Characters of Solvable and Symplectic Groups, Amer. J. Math. 95 (1973), 594-635. MR 48:11270
  • 3. I. M. Isaacs, Character Theory of Finite Groups, Academic Press, New York, 1976. MR 57:417
  • 4. I. M. Isaacs, Primitive Characters, Normal Subgroups, and $M$-Groups, Math. Z. 177 (1981), 267-284. MR 82f:20026
  • 5. I. M. Isaacs, Characters of Subnormal Subgroups of $M$-Groups, Arch. Math. 42 (1984), 509-515. MR 86a:20009
  • 6. I. M. Isaacs, Fong Characters in $\pi $-Separable Groups, J. Algebra 99 (1986), 89-107. MR 87e:20015
  • 7. I. M. Isaacs, Induction and Restriction of $\pi $-Special Characters, Can. J. Math. 38 (1986), 576-604. MR 87g:20014
  • 8. I. M. Isaacs, Partial Characters of $\pi $-Separable Groups, Prog. Math. 95 (1991), 273-287. MR 93c:20015
  • 9. I. M. Isaacs, The $\pi $-Character Theory of Solvable Groups, J. Austral. Math. Soc. (Series A) 57 (1994), 81-102. MR 95c:20011
  • 10. I. M. Isaacs, Algebra: A Graduate Course, Brook/Coles Publishing Company, Pacific Grove, CA, 1994. MR 95k:00003
  • 11. I. M. Isaacs and G. Navarro, Weights and Vertices for Characters of $\pi $-Separable Groups, J. Algebra 177 (1995), 339-366. CMP 96:02
  • 12. I. M. Isaacs, Characters and Sets of Primes for Solvable Groups, in Finite and Locally Finite Groups, NATO ASI Series, Kluwer Academic Publishers, Dordrecht, The Netherlands, 1995, pp. 347-376. CMP 96:04
  • 13. I. M. Isaacs, Induction and Restriction of $\pi $-Partial Characters and Their Lifts, Submitted to Can. J. Math.
  • 14. M. L. Lewis, Nonabelian Fully-Ramified Sections, To Appear in Can. J. Math.
  • 15. M. L. Lewis, Characters of Maximal Subgroups of $M$-Groups, To Appear in J. Algebra.
  • 16. G. Navarro, Primitive Characters of Subgroups of $M$-Groups, Math. Z. 218 (1995), 439-445. MR 96b:20011

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15

Retrieve articles in all journals with MSC (1991): 20C15

Additional Information

Mark L. Lewis
Affiliation: Department of Mathematics, 400 Carver Hall, Iowa State University, Ames, Iowa 50011

Received by editor(s): June 26, 1995
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society